Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 285, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 7:18 PM CDT for Dale County, Henry County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 7:18 PM CDT (00:18 UTC)
- Expired
- Jul 15, 2015, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 7 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
070
WUUS52 KTAE 160018
SVRTAE
ALC045-067-160100-
/O.NEW.KTAE.SV.W.0285.150716T0018Z-150716T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHWESTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 800 PM CDT
* AT 718 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BLUE SPRINGS STATE PARK...OR 8
MILES SOUTHEAST OF CLIO...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HEADLAND...OZARK...DOTHAN...MIDLAND CITY...NEWTON...PINCKARD...
KINSEY...GRIMES...NEWVILLE...NAPIER FIELD...CAPPS...SKIPPERVILLE...
PHILLIPS CROSSROADS...MABSON...ARGUTA...BEAMON...HEADLAND MUNICIPAL
A/P...DYKES CROSSROADS...SYLVAN GROVE AND CLOPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3131 8519 3131 8542 3129 8542 3128 8555
3162 8568 3162 8542 3164 8538
TIME...MOT...LOC 0018Z 324DEG 38KT 3162 8551
$$
42-DVD1 follow-up statement
719
WWUS52 KTAE 160051
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
751 PM CDT WED JUL 15 2015
ALC045-067-160101-
/O.EXP.KTAE.SV.W.0285.000000T0000Z-150716T0100Z/
DALE AL-HENRY AL-
751 PM CDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DALE AND SOUTHWESTERN
HENRY COUNTIES WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3131 8519 3131 8542 3129 8542 3128 8555
3162 8568 3162 8542 3164 8538
TIME...MOT...LOC 0049Z 324DEG 38KT 3162 8551
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:50 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 15, 3:50 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EDT WED JUL 15 2015 .Near Term [Through Tonight]... STRONG CONVECTION ACROSS THE GULF IS DIMINISHING WHILE ADDITIONAL CONVECTION HAS DEVELOPED NORTH OF THE CWA. SHOULD SEE THIS DEVELOPMENT TREND CONTINUE INTO THE NORTHERN PART OF THE CWA LATER THIS AFTERNOON INTO TONIGHT WITH THE FOCUS OVER THE NORTHERN HALF THIS EVENING BUT THEN A SWITCH WITH THE FOCUS OVER THE GULF AREA BY SUNRISE. FOR THE MOST PART...THE HI RES MODELS WANT TO QUIET IT DOWN OVER THE NORTHERN PART OF THE CWA AFTER MIDNIGHT. UPPER RIDGE REMAINS IN PLACE ACROSS TX WHILE THE THE UPPER LEVEL TROUGH AXIS THAT IS STRETCHED ACROSS THE EAST COAST AND INTO THE CWA TODAY WILL SHIFT EASTWARD TONIGHT. A VORT MAX SQUEEZED BETWEEN THESE TWO SYSTEMS WILL DIVE INTO THE CWA TONIGHT AND THIS MAY ALLOW FOR A MCS TO MOVE ACROSS MAINLY THE NORTHERN HALF OF THE CWA. THUS SEVERE WEATHER STILL REMAINS A CONCERN TONIGHT AND SPC HAS KEPT PART OF THE CWA IN A SLIGHT RISK. THE MAIN CONCERN REMAINS DAMAGING WIND AND HAVE CONTINUED TO ADVERTISE THIS IN THE GRIDS. IN ADDITION WILL NEED TO CONTINUE TO MONITOR HEAVY RAIN. RADAR ESTIMATES INDICATE AREAS OF DIXIE COUNTY ALREADY RECEIVED AROUND 5 INCHES OF RAIN TODAY WITH OVER 3 INCHES ESTIMATED IN GULF COUNTY. WITH ADDITIONAL STORMS EXPECTED TONIGHT...COULD ONCE AGAIN SEE TRAINING ACROSS PARTS OF THE CWA. IF ANY FLOODING DOES OCCUR IT SHOULD BE LOCALIZED. .Short Term [Thursday Through Friday Night]... A SURFACE COLD FRONT WILL MAKE ITS WAY DOWN AND REMAIN JUST NORTH OF OUR CWA THROUGH THURSDAY NIGHT. IN ADDITION TO STORMS FORMING SOUTH OF THIS FRONTAL BOUNDARY, WE ALSO EXPECT STORMS TO FORM ALONG THE SEABREEZE BOUNDARY THURSDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TO LINGER ON INTO THE EVENING HOURS. ISOLATED SEVERE STORMS MAY BE POSSIBLE IN THE AFTERNOON WITH DAMAGING WINDS AS THE MAIN THREAT. BY FRIDAY, THE FRONTAL BOUNDARY WILL BEGIN TO DECAY, BUT THE REMNANTS OF THE BOUNDARY WILL CONTINUE TO PUSH SOUTH TOWARDS THE GULF COAST AND BECOME SOMEWHAT STATIONARY. THEREFORE, CONVECTION FRIDAY WILL BE FOCUSED MORE ALONG NORTH FLORIDA, WITH MORE ISOLATED CONVECTION POSSIBLE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA AS THE AFTERNOON SEABREEZE FRONT MAKES ITS WAY INLAND. TEMPERATURES ARE EXPECTED TO BE A BIT ABOVE NORMAL WITH HIGHS IN THE MID 90S AND LOWS IN THE MID 70S, PEAKING IN THE MID TO UPPER 90S FRIDAY IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA, WHERE RAIN CHANCES WILL BE LOWER. .Long Term [Saturday Through Wednesday]... A SURFACE TROUGH WILL LAY ALONG THE NORTHERN GULF COASTLINE AND ACROSS NORTHEAST FLORIDA THROUGH THE WEEKEND WHILE HIGH PRESSURE ALOFT OVER THE SOUTHERN PLAINS WILL BUILD EASTWARD. BY MONDAY, STACKED HIGH PRESSURE WILL BE IN PLACE OVER THE SOUTHEAST, WITH ANOTHER UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS, SWINGING EASTWARD ACROSS THE GREAT LAKES THROUGH THE END OF THE PERIOD. POPS WILL BE NEAR CLIMO FOR THE SUMMER, AROUND 40 PERCENT, WITH TEMPERATURES SLIGHTLY ABOVE NORMAL, PEAKING IN THE LOW TO MID 90S DURING THE DAY AND DIPPING INTO THE MID TO UPPER 70S AT NIGHT. && .Aviation... [Through 18Z Thursday] SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. STORMS ARE MOVING TOWARDS ABY AND VLD NOW, WITH AN INCREASE IN COVERAGE EXPECTED IN THE NEXT FEW HOURS. INCLUDED TEMPO GROUPS AT ALL SITES EXCEPT ECP TO ACCOUNT FOR GUSTY WINDS AND REDUCED VISIBILITIES. OUTSIDE THUNDERSTORMS CONDITIONS WILL BE VFR. && .Marine... WESTERLY WINDS WILL PREVAIL THROUGH THE PERIOD...WITH ONSHORE SURGES WITH THE SEABREEZE FRONT EACH AFTERNOON. WINDS TONIGHT WILL BE AROUND 15 TO 20 KNOTS WITH THE PRESENCE OF A COASTAL BOUNDARY...BUT WILL DECREASE HEADING INTO THE WEEKEND. SEAS WILL BE AROUND 2-4 FEET THROUGH FRIDAY...LOWERING TO 1-2 FEET BY EARLY NEXT WEEK. && .Fire Weather... GUSTY TRANSPORT WINDS WILL RESULT IN HIGHER DISPERSIONS IN THE AFTERNOONS ON THURSDAY AND FRIDAY. THERE ARE NO OTHER FIRE WEATHER CONCERNS. && .Hydrology... RAINFALL TOTALS THIS MORNING ALONG COASTAL BIG BEND AREAS WERE AROUND 2-4", WITH PARTS OF COASTAL DIXIE COUNTY ACCUMULATING UP TO AROUND 4-6". ADDITIONAL RAINFALL IS EXPECTED TOMORROW IN THIS AREA, WHICH MAY CAUSE LOCALIZED FLOODING. ADDITIONALLY, SOUTHWEST AND SOUTH CENTRAL GEORGIA MAY SEE A FEW STORMS PRODUCING HEAVY RAINFALL TODAY AND TOMORROW, WHICH MAY ALSO CAUSE LOCALIZED FLOODING. OTHERWISE, OUT AREA RIVERS REMAIN WELL BELOW ACTION STAGE AND WE DO NOT ANTICIPATE ANY MAIN STEM CONCERNS. && .Preliminary Point Temps/PoPs... Tallahassee 77 94 76 95 76 / 40 40 30 40 30 Panama City 80 90 80 90 80 / 30 40 30 40 30 Dothan 76 95 76 97 76 / 50 30 20 30 20 Albany 75 95 75 96 75 / 60 30 20 30 20 Valdosta 76 94 74 95 74 / 50 40 30 40 30 Cross City 76 90 76 92 75 / 40 50 40 50 40 Apalachicola 80 91 81 92 79 / 30 40 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...JLF SHORT TERM...MOORE/CHANEY LONG TERM...MOORE AVIATION...WESTON MARINE...MOORE FIRE WEATHER...WESTON HYDROLOGY...MOORE
In the hours before
Local storm report, Jul 15, 5:15 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 SE TURNER CITY 31.56N 84.06W
07/15/2015 DOUGHERTY GA 911 CALL CENTER
TREE DOWN NEAR THE 3300 BLOCK OF SYLVESTER ROAD
&&
DVDLocal storm report, Jul 15, 5:26 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG POULAN 31.52N 83.79W
07/15/2015 WORTH GA 911 CALL CENTER
REPORT OF EITHER A TREE OR LARGE BRANCH DOWN ON A HOUSE
IN POULAN
&&
DVDLocal storm report, Jul 15, 5:32 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG HOLT 31.60N 83.15W
07/15/2015 IRWIN GA 911 CALL CENTER
TREES WERE BLOWN DOWN IN THE EASTERN PART OF THE COUNTY
0540 PM TSTM WND DMG OCILLA 31.60N 83.25W
07/15/2015 IRWIN GA 911 CALL CENTER
POWER LINES DOWN ON THE SOUTH SIDE OF OCILLA
&&
DVDLocal storm report, Jul 15, 6:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG THOMASVILLE 30.84N 83.98W
07/15/2015 THOMAS GA 911 CALL CENTER
TWO TREES DOWN WITHIN THE CITY OF THOMASVILLE
0745 PM TSTM WND DMG METCALF 30.70N 83.99W
07/15/2015 THOMAS GA 911 CALL CENTER
TREES DOWN IN SOUTHERN THOMAS COUNTY SOUTH OF THOMASVILLE
&&
DVDLocal storm report, Jul 15, 7:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG BEACHTON 30.73N 84.14W
07/15/2015 GRADY GA 911 CALL CENTER
TREE DOWN IN GRADY COUNTY.
&&
EWESTONLocal storm report, Jul 15, 7:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 1 W BLOCKER 30.59N 84.28W
07/15/2015 LEON FL 911 CALL CENTER
TREE DOWN AT MERIDIAN RD AND BANNERMAN RD.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:32 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 43 min |
| Jul 15, 9:11 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.